Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 7, 2013, 4:46 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 4:46 PM MDT (22:46 UTC)
- Expired
- Apr 7, 2013, 8:19 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS75 KPIH 072246 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 446 PM MDT SUN APR 7 2013 IDZ020-021-080300- /O.NEW.KPIH.WI.Y.0008.130407T2246Z-130408T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 446 PM MDT SUN APR 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING. * WINDS...SUSTAINED 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT...IDAHO FALLS...INL. * IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL ESPECIALLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
1 follow-up statement
253 WWUS75 KPIH 080219 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 819 PM MDT SUN APR 7 2013 IDZ020-021-080330- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-130408T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 819 PM MDT SUN APR 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:09 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 7, 2:09 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT SUN APR 7 2013 .SHORT TERM...TONIGHT THROUGH WED AFTERNOON. SHORTWAVE TROUGH MOVING THROUGH FORECAST AREA AT THIS TIME...BRINGING SOME LIGHT SNOW AS LOW AS 6000 FEET ELEVATION...BUT ACCUMULATIONS APPEAR LIGHT AT THE SNOW ELEVATIONS AND ARE EXPECTED TO STAY THAT WAY EXCEPT IN THE SOUTHEAST CORNER OF IDAHO WHERE THE IDAHO WASATCH COULD SEE MODERATE AMOUNTS OF SNOW. THERE IS AN UPPER LEVEL SHIFT TO NORTHERLY FLOW BY MON NIGHT AS A DEEP CLOSED LOW MOVES THROUGH THE DESERT SOUTHWEST AND SOUTHERN GREAT BASIN. THIS WILL CHANGE THE NORMAL ACCUMULATION PATTERNS EXPECTED WITH AN INCOMING SHORTWAVE. EXPECT ENHANCED PRECIPITATION IN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY IN AREAS SOUTH AND WEST OF THE SNAKE RIVER AS NORTH-FACING SLOPES WILL ALIGN FOR THE BEST UPSLOPE FLOW. NAM AND GFS BOTH HAVE ABUNDANT MOISTURE FOR THE SOUTHERN AREAS ON FROM EARLY TUE MORNING UNTIL TUE NIGHT...WHILE THE NORTHERN PORTIONS OF THE FORECAST AREA TURN MUCH DRIER. THE CLOUD COVER IN THE SOUTH PREVENTS TEMPERATURES FROM TURNING COLD...BUT WINTER LIKE OVERNIGHT LOWS TUE NIGHT FOR THE NORTHERN HALF OF THE FORECAST AREA ARE EXPECTED AS THE CLOUD COVER DECREASES. THE CLEARER SKIES FOR WED...ALONG WITH VERY STRONG INCOMING SOLAR RADIATION...CAUSES AFTERNOON HIGHS TO SPIKE UPWARD AND SNOW LEVELS TO LIFT STRONGLY. FOR PRECIPITATION AMOUNTS...HAVE USED SREF AVERAGE OF NAM AND GFS SINCE EMBEDDED CONVECTION IS MAIN DRIVER. THIS IS ESPECIALLY TRUE TONIGHT...WHICH IS THE MOST UNSTABLE EVENING OF THE THREE. STRENGTHENING HIGH PRESSURE KEEPS CONDITIONS VERY STABLE TUE AFTERNOON AND WED AFTERNOON. MEANWHILE...WIND HAS ONLY APPROACHED ADVISORY THRESHOLDS AS CORRECTLY PREDICTED AND IS PEAKING AT ISSUE TIME. THE STRONG NORTHERLY FLOW ON TUE SHOULD NOT GET MUCH STRONGER THAN BREEZY CONDITIONS WITH VERY LITTLE UPPER LEVEL SUPPORT LIKE A JET STREAK OR EVEN 500MB WIND. WILL LET CURRENT SPECIAL WEATHER STATEMENT RUN OUT. MESSICK .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. GENERAL AGREEMENT BETWEEN EUROPEAN AND GFS MODELS IN LONG TERM. BOTH INDICATE A WEAK SYSTEM IN NORTHWEST FLOW DROPPING SOUTH WEDNESDAY NIGHT AND THURSDAY AND HAVE AT LEAST SLIGHT CHANCE OR CHANCE OF PRECIPITATION BOTH PERIODS. FRIDAY SHOULD BE DRIER WITH A WEAK UPPER LEVEL RIDGE. BOTH INDICATE PATTERN BECOMING DOMINATED BY UPPER TROF BY NEXT WEEKEND WITH MORE PRECIPITATION AND COLDER TEMPERATURES MOVING IN. EXPECT NEAR NORMAL TEMPERATURES THURSDAY AND FRIDAY THEN COOLING NEXT WEEKEND. GK && .AVIATION...EXTENSIVE SHOWER ACTIVITY IN SOUTHERN IDAHO STRETCHING FROM THE WYOMING TO OREGON BORDERS. HAVE SHOWERS AND VICINITY THUNDERSTORMS IN TAFS THROUGH EARLY EVENING. WENT WITH VFR CEILINGS AFTER 22Z WITH SOME MVFR BEFORE THAT POINT. WINDS IN 15 TO 25 KNOT SUSTAINED RANGE AT BYI..PIH AND IDA AND SHOULD CONTINUE EARLY. COLD PUSH FROM NORTH MONDAY COULD TURN WINDS TO NORTHERLY DIRECTION MONDAY AFTER THE PERSISTENT WEST TO SOUTHWEST FLOW THE LAST SEVERAL DAYS. GK .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 7, 2:15 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT SUN APR 7 2013 IDZ017>025-031-032-082015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 215 PM MDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL CONTINUE TONIGHT WITH AN ADDTIONAL 1 TO 4 INCHES POSSIBLE ABOVE 6500 FEET...MAINLY IN THE HIGHLANDS SOUTH AND EAST OF THE SNAKE RIVER. LOCATIONS BELOW THAT WILL SEE NOTHING BUT RAIN. ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE. THE AIR IS COLD ENOUGH WHERE HAIL IN THE THUNDERSTORM WILL NOT MELT AS IT NORMALLY WOULD IN THE SUMMER...SO EXPECT SMALL HAIL WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY |THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONDAY AND MONDAY NIGHT WILL CONTINUE RAINY WITH HIGH ELEVATION SNOW. CONDITIONS WILL BE DRIER BY WEDNESDAY AS HIGH PRESSURE RETURNS. MORE PRECIPTATION MAY OCCUR BY WEDNESDAY NIGHT AND THURSDAY WHEN ANOTHER LOW MOVES INTO IDAHO FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.